Film - Film Fest in the City


Film Fest in the City with Mackays, is set to return to St Andrew Square Garden in Edinburgh this summer, with the Festival announcing a jam-packed line-up of free screenings from Friday 15th to Sunday 17th June...

Hosted in partnership by Edinburgh International Film Festival (EIFF) and Essential Edinburgh, and introducing new headline sponsor - Scotland's biggest producer of marmalade and jam - Mackays, this year’s special outdoor cinema experience will flaunt an exciting range of films, from cinematic classics such as Casablanca, Top Gun, Ghostbusters, Big Trouble in Little China and Big, to modern day blockbusters including Wonder Woman, Thor: Ragnarok and Star Wars: The Last Jedi.

Family favourites such as Paddington, Paddington 2, The Incredibles, Jason and the Argonauts and Who Framed Roger Rabbit? will also feature, alongside The Greatest Showman and Moulin Rouge!

Once again, all of this year’s screenings will be free with no ticket required, just turn up and join in. Headline sponsors Mackays will be serving up complimentary Dundee Marmalade sandwiches for all at Paddington screenings, alongside a Paddington fancy dress competition and savoury and sweet hampers featuring a range of their authentic jams, marmalades and chutneys.

Mark Adams, EIFF Artistic Director said: “Our annual selection of free screenings are always the perfect way to get in the movie mood in the weekend before the Film Festival begins. From Casablanca to The Greatest Showman, this is a selection of great films that will appeal to film fans young and old.”

Roddy Smith, Chief Executive of Essential Edinburgh commented: “Film Fest in the City is only possible thanks to the superb partnership between Essential Edinburgh, EIFF and the production team at Unique Events. Essential Edinburgh is solely funded by city centre businesses who invest £1 million a year into projects, initiatives and events, such as Film Fest in the City. As always it is a fantastic mix of movies that can be enjoyed for free in the beautiful St Andrew Square Garden, and this year we are delighted to welcome Mackays as our headline sponsor – I for one can’t wait to have marmalade sandwiches!”

Martin Grant, Managing Director of Mackays said: “As Scotland’s most loved jam and marmalade maker, we’re thrilled to be bringing a Mackays moment to Film Fest in City and can’t wait for cinemagoers to enjoy a taste of our sweet and savoury preserves under the big screen. It’s no secret, we at Mackays have a soft spot for Paddington and there really is no better pairing for the films than a Dundee Marmalade sandwich!”

Launched in 2011, the St Andrew Square screenings were created to bring film lovers into the city centre, to celebrate the capital’s rich culture and creativity and generate excitement during the run-up to the world-famous EIFF.

The 72nd edition of EIFF runs from 20 June - 1 July, 2018. For more information on this year’s Festival visit www.edfilmfest.org.uk.

Image - L-R: Roddy Smith - Chief Executive & Director, Essential Edinburgh, Martin Grant - Marketing Director, Mackays - and Mark Adams - Artistic Director, Edinburgh International Film Festival celebrate the launch of Film Fest in the City
Photographer - Neil Hanna


See the full programme of screenings below

FRIDAY 15 JUNE

4.30pm – 6.55pm WONDER WOMAN (Cert 12A, 141 mins, 2017) - read Steve's review
7.05pm – 8:50pm CASABLANCA (Cert U, 102 mins, 1942) - read Susan's article
9.00pm – 10.50pm TOP GUN (Cert 12, 110 mins, 1986) - listen to the Was This Always Weird podcast


SATURDAY 16 JUNE

10am – 11.55am THE INCREDIBLES (Cert. U, 115 mins, 2004)
12.15pm – 1.50pm PADDINGTON (Cert U, 95 mins, 2014)
2.0pm – 3:45pm BIG (Cert PG, 104 mins, 1988) - listen to the Was This Always Weird podcast
4.00pm – 5.45pm WHO FRAMED ROGER RABBIT? (Cert PG, 104 mins, 1988)
6.10pm – 8.20pm MOULIN ROUGE! (Cert PG, 127mins, 2001)
8.40pm – 10.50pm THOR: RAGNAROK (Cert PG, 130 mins, 2017)


SUNDAY 17 JUNE

10am – 11.45am PADDINGTON 2 (Cert PG, 104 mins, 2017)
12pm – 1.45pm JASON AND THE ARGONAUTS (Cert U, 104 mins, 1963)
2.10pm – 3.55pm THE GREATEST SHOWMAN (Cert PG, 102 mins, 2017)
4.10pm – 5.55pm GHOSTBUSTERS (Cert 12A, 105 mins, 1984) - read Nate's rant article
6.10pm – 7.50pm BIG TROUBLE IN LITTLE CHINA (Cert 12A, 99 mins, 1986) - read Nate's review
8.15pm – 10.45pm STAR WARS: THE LAST JEDI (Cert PG, 152 mins, 2017) - read Kraig's article